Reeny wrote:Hi I'm new here. I have been on Tysabri for 14 months. Last month I developed a few cold sores in my mouth. That is nothing new for me I've had them most of my life. My Neuro put me on a anti-viral and said if I get anymore I should call him. I have just developed another one. Does anyone have experience with this. Do you think he'll take me off of the drug? I participated in a study and I am negative for the JCV virus. I would be so upset if I have to stop due to codl sores.
Viral caused cold sores come from the Herpes Simplex II virus that many people have in their systems. When one gets run down, gets affected by a cold virus etc, quite often the HS virus gets the better of you and a cold sore erupts. Although I don't have MS, I've had the cold sore problem all of my life.
Enter Tysabri. This drug plays with your immune system and affects people in different ways. I wouldn't be surprised if it is allowing the HS virus to become more active in your system and thus your increased number of cold sores. I don't think your doc would be too concerned about the cold sores themselves but it could be an indication that your immune system isn't functioning properly which could lead to other problems.
Hopefully he'll keep a close monitor on you to see what happens. Good luck.